Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Hi My Husband Took A Course For 5 Days Of Steroids And They Did Nothing At All But Just Give Him Nasty Side Effects

Hi My Husband Took A Course For 5 Days Of Steroids And They Did Nothing At All But Just Give Him Nasty Side Effects

My husband is really bad at the moment he's been like this for about 2 months, his symptoms vary he can't stand as he hasn't got any balance and can't feel the soles of his feet, his arms go numb, sometimes he urinates before without him feeling it and then some days he can't pee at all
The steroids didn't do a thing he sees the neurologist on Monday am just hoping there is something else they can give him he's also really depressed. I am just wondering if anybody has any advice thank you for… read more

posted over 5 years ago
A MyMSTeam Member said:

Steroids are basically used to rapidly reduce the inflammation in one's body that is causing the symptoms to exacerbate. However the effects of the steroids don't necessarily immediately reduce the severity of the symptoms or even totally eliminate the symptoms. You're doing the right thing by following up with the neurologist.

posted over 5 years ago
A MyMSTeam Member said:

Acthar is a drug that provokes your body to produce cortisol, a natural steroid. This is sometimes used when IV steroids either do not work or their side effects are too much to handle.
I don't do well with IV or prednisone. Makes me eat ravenously, even foods I don't like. I become a raging maniac and a royal bitch to everyone. Usually gives me a resistant candida infection too. Only thing steroids do is give me an enormous energy blast up to two weeks after. But, and a big one, I have never been treated with steroids for my MS. Only get them when I have a respiratory infection.

posted over 5 years ago
A MyMSTeam Member said:

My neuro offered plasma exchange after steroids if they did not improve symptoms. I did a course of IV steroids followed by plasma exchange twice last year. It wasn't until the plasma exchange my symptoms improved quite remarkably.

posted over 5 years ago
A MyMSTeam Member said:

@A MyMSTeam Member I'm not sure about NHS coverage but it's worth an ask.

posted over 5 years ago
A MyMSTeam Member said:

Hi Clair
I had many of the same issues as your husband, for 6 months I could barely stand and had numbness in sensation, along with major depression, so I've been there. The progression of MS makes us all different so what has happened to me since then is not necessarily what may happen to him but I do offer hope. 2 years on I can walk a mile and have full sensation, it's not been easy I assure you and required time,effort, determination and a total charge in my mental attitude which started the process. I don't think your husband's at that point ATM, at his stage it felt like a bomb had gone off in my head and that consumed my thoughts, night and day. My brain slowly made new connections and my movement SLOWLY improved, it's not perfect or ever will be but I manage just fine now, I couldn't even walk round a corner back then.
It was dark times, like you're going through now, but not every situation is totally catastrophic, even though it probably seems like it right now.

posted over 5 years ago
Already a Member? Log in